MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT515
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported following an intraocular lens (iol) implant procedure, the next day during the review surgeon observed that iol broke 25 degrees, so surgeon decided to explant it and implant an another lens.Additional information was requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that the lens remained in the programmed location and the next day it already had a 30-degree rotation even though the patient was resting as indicated and upon leaving surgery we left him in the supine position for an hour.We decided to wait for it to subside before rotating it and after 3 weeks the lens was already very fibrous and did not rotate.Surgeon had to cut it and implant an monofocal lens in its place.
 
Additional Manufacturer Narrative
Additional information provided in b.3., b.5., d.4., d6a., d6b., h.3., h.6., and h.11.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge and handpiece with a non qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.Information was provided that the lens had rotated 30 degrees one day post op.Surgeon decided to wait 3 weeks before rotating the lens, but by then the lens was very fibrous and would not rotate.Vivity company model(3.00cylinder), 17.5 diopter, (1.5 extended depth of focus) lens was exchanged for an unspecified monofocal lens model.The product has not been received to evaluate.No further information was provided.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19518034
Report Number1119421-2024-01126
Device Sequence Number8251701
Product Code POE
UDI-Device Identifier00380652422413
UDI-Public(01)00380652422413(17)260811(11)210813(10)15247759(21)15247759036
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberDFT515
Device Lot Number15247759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/11/2024
08/06/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/10/2024
09/02/2024
Date Device Manufactured08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown